Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Flovent making me feel worse?
Joshua_D_P posted:
I have been using a rescue inhaler for running the last few years aftering being told I had E.I.A. But during my last visit my doctor did some more tests and thought I would benifit from using Flovent. I have been taking it for 5 days now and my breathing actually seems worse. Has anyone had this happen on an inhaled steroid? Is it normal to feel a bit worse before you feel bettter? I know it can take 1-2 weeks or longer for the Flovent to really start working, but I didn't expect to be feelign worse after 5 days.
Aqua14 responded:
It's very common for folks with asthma to try different asthma medications to see which one works best with the fewest side effects. Everyone's different, and what works well for one person may not work at all for the next person.

As you go through this trial and error process, keep in close contact with your doctor to let him know how you're doing. If this were me I'd give him or his nurse a call and ask their advice, since they know your test results, symptoms, etc.

Hope these thoughts help you. Take care and good luck. Judy
Gregory M Metz, MD responded:
Typically the flovent wouldn't make you feel worse. I would give it a try for awhile and let your doctor know of the symptoms you experience. Sometimes you may need a different type of inhaler. Are you having sore throats, cough or chest tightness from the new inhaler?
Joshua_D_P replied to Gregory M Metz, MD's response:
I did give my Dr. a call and I'm waiting for a return phone call. I am not coughing or weezing the problem comes when i go for a run. I am a competitive runner. The last 2 times I went for runs I had to stop to catch my breath and just felt exhuasted. This has never happened before in all my years of running and using my albuteral inhaler.
Aqua14 replied to Joshua_D_P's response:
Did your doctor tell you not to use albuterol but to use Flovent instead? They are different types of meds: Flovent is an asthma controller med, and albuterol is a quick relief medication. Most of us use a controller med every day but will also pre-treat with albuterol before we exercise (and also use albuterol if we have symptoms during/after exercise). Have you tried using your albuterol for your EIA as you usually did prior to starting the Flovent? Judy
Joshua_D_P replied to Aqua14's response:
I am taking my Flovent 2x a day once at 6am and once at 6pm. I used my rescue inhaler before my runs. I am going back in this morning to see my Dr. and I am going to ask to see a pulmanary specialist. This morning I had an asthma attack 30 minutes after taking my Flovent and needed to use my rescue inhaler. This is the first time I've ever had an asthma attack when I was not exersicing. I'm done with the Flovent, hopefully they can find something better for me.
allgirls111 replied to Joshua_D_P's response:
Im just reading this for the first time. My daughter has experienced the same thing you had talked about. I realize this is 4 years later but wondering if you ever got your asthma under control She is also a competitive runner and having a really hard time with EIA
bfurg replied to Gregory M Metz, MD's response:
I'm having these systems since using flovent beginning a week ago. What's going on?

Helpful Tips

Sports Asthma
I Have sports related Asthma. I joined the Army and we ran A LOT! the more i ran the better i felt and less my asthma bothered me. i am no ... More
Was this Helpful?
5 of 5 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center